Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 11, 2015, 9:21 PM CDT for Rolette County, North Dakota. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2015, 9:21 PM CDT (02:21 UTC)
- Expired
- Jul 11, 2015, 10:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rolette County, ND
The radar
The Minot AFB radar (KMBX), 72 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 9:50 PM CDT | HAIL 0.7 | 4 S International Peace, ND | DIME SIZE HAIL FALLING AT 950 AND ONGOING AT TIME OF CALL. HEAVY RAIN ALSO REPORTED WITH 30 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS53 KBIS 120221
SVRBIS
NDC079-120315-
/O.NEW.KBIS.SV.W.0101.150712T0221Z-150712T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 1015 PM CDT
* AT 920 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INTERNATIONAL PEACE GARDEN...OR 17 MILES NORTHEAST OF BOTTINEAU...
MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
INTERNATIONAL PEACE GARDEN AROUND 935 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4899 9986 4860 9996 4862 10008 4862 10012
4863 10015 4872 10014 4872 10019 4900 10017
TIME...MOT...LOC 0220Z 191DEG 12KT 4895 10009
HAIL...1.00IN
WIND...60MPH
$$
ZH4 follow-up statements
114
WWUS53 KBIS 120239
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
939 PM CDT SAT JUL 11 2015
NDC079-120315-
/O.CON.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
939 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN ROLETTE COUNTY...
AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
DUNSEITH...OR 18 MILES EAST OF BOTTINEAU...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
INTERNATIONAL PEACE GARDEN AROUND 950 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4868 9994 4877 10012 4879 10019 4900 10017
4899 9986
TIME...MOT...LOC 0238Z 180DEG 11KT 4889 10005
HAIL...1.00IN
WIND...60MPH
$$
ZH029
WWUS53 KBIS 120251
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT SAT JUL 11 2015
NDC079-120315-
/O.CON.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
951 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN ROLETTE COUNTY...
AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INTERNATIONAL
PEACE GARDEN...OR 19 MILES WEST OF ROLLA...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
INTERNATIONAL PEACE GARDEN AROUND 1005 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4889 9994 4887 9995 4889 10018 4900 10017
4899 9986 4892 9988
TIME...MOT...LOC 0251Z 191DEG 12KT 4893 10004
HAIL...1.00IN
WIND...60MPH
$$
ZH525
WWUS53 KBIS 120305
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT SAT JUL 11 2015
NDC079-120315-
/O.CON.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
1005 PM CDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN ROLETTE COUNTY...
AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INTERNATIONAL
PEACE GARDEN...OR 20 MILES NORTHWEST OF ROLLA...MOVING NORTH AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN ROLETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4891 9995 4889 9998 4889 10004 4892 10012
4900 10013 4899 9989 4893 9991
TIME...MOT...LOC 0305Z 191DEG 12KT 4898 10003
HAIL...1.00IN
WIND...60MPH
$$
ZH167
WWUS53 KBIS 120315
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1015 PM CDT SAT JUL 11 2015
NDC079-120324-
/O.EXP.KBIS.SV.W.0101.000000T0000Z-150712T0315Z/
ROLETTE ND-
1015 PM CDT SAT JUL 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROLETTE COUNTY
WILL EXPIRE AT 1015 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.
LAT...LON 4891 9995 4889 9998 4889 10004 4892 10012
4900 10013 4899 9989 4893 9991
TIME...MOT...LOC 0312Z 191DEG 12KT 4898 10003
$$
ZHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:48 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 11, 8:48 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 848 PM CDT SAT JUL 11 2015 .UPDATE... ISSUED AT 850 PM CDT SAT JUL 11 2015 TRIMMED OFF 10 COUNTIES ON THE WESTERN EDGE OF SEVERE THUNDERTORM WATCH NUMBER 403...LACK OF FORCING THERE WITH GREATEST THREAT SHIFTING EAST. UPDATE ISSUED AT 741 PM CDT SAT JUL 11 2015 SEVERE THREAT CONTINUES ACROSS THE AREA. NO CHANGES TO THE GOING FORECAST. WILL CONSIDER TRIMMING PARTS OF THE WATCH ON THE WEST EDGE OF THE SEVERE THUNDERSTORM WATCH AREA NEXT UPDATE...IN ANOTHER HOUR OR TWO. RIGHT NOW LINGERING BOUNDARY ALONG THE MISSOURI RIVER SO HESITANT TO DROP MORTON OR SIOUX COUNTY...WHICH THEN MAKES IT DIFFICULT TO DROP GRANT AND MERCER COUNTY WITH THE VAST WEST TO EAST EXPANSE OF MORTON AND SIOUX. UPDATE ISSUED AT 555 PM CDT SAT JUL 11 2015 SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF WESTERN AND ALL OF CENTRAL NORTH DAKOTA THROUGH THE EVENING HOURS. AS DISCUSSED BELOW...ROBUST INSTABILITY WITH 4-5K J/KG OF MUCAPE. LITTLE SHEAR BUT ENOUGH TO SUSTAIN A FEW STRONG UPDRAFTS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 237 PM CDT SAT JUL 11 2015 CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEASTERN ALBERTA WITH TROUGH STRETCHING INTO THE WESTERN DAKOTAS. BEHIND THE TROUGH OVER SOUTHWEST NORTH DAKOTA DEWPOINTS ARE IN THE 50S...WHILE AHEAD MOST LOCATIONS REMAIN AROUND 70. UPPER LEVEL ANALYSIS PLACES BROAD TROUGH OFF THE WEST COAST WITH COMPACT LOW LIFTING THROUGH NORTH CENTRAL MONTANA WHILE BROAD RIDGE STRETCHES FROM THE SOUTHERN PLAINS INTO THE MIDWEST. OVER OUR AREA...SOUTHWEST FLOW REMAINS WITH A VARIETY OF COMPACT SHORT WAVES MOVING THROUGH. FOR THE REST OF THIS AFTERNOON INTO THIS EVENING...STRONG INSTABILITY EXISTS AHEAD OF THE AFOREMENTIONED SURFACE TROUGH PER LATEST MODEL ANALYSIS AND KBIS 18Z SOUNDING...THOUGH SHEAR REMAINS MARGINAL. LATEST HIGH-RES GUIDANCE SUGGESTS CONVECTION DEVELOPING BY LATE THIS AFTERNOON OVER CENTRAL...POSSIBLY INTO PORTIONS OF NORTHWEST...NORTH DAKOTA. GIVEN THE GREAT INSTABILITY HAVE OPTED TO MENTION SEVERE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY 83. STRONGER STORMS WILL PUSH TO THE EAST OVERNIGHT WITH SOME RE- DEVELOPMENT POSSIBLE BACK TO THE WEST AS A VARIETY OF UPPER WAVES PASS THROUGH. ON SUNDAY...ANOTHER HOT DAY IS IN STORE AS UPPER RIDGE AMPLIFIES AND COMPACT LOW OPENS UP AND PASSES TO THE NORTH. THIS WILL BRING ADDITIONAL THUNDERSTORM CHANCES IN CYCLONIC FLOW WITH THE SYSTEM PASSING NORTH. STRONGEST INSTABILITY SETS UP OVER EASTERN NORTH DAKOTA...THOUGH WILL HAVE TO KEEP AN EYE ON THE JAMES RIVER VALLEY AS ENOUGH INSTABILITY MAY BE PRESENT FOR SOME STRONGER STORMS TO DEVELOP. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 237 PM CDT SAT JUL 11 2015 THE LONG TERM WILL REMAIN ACTIVE THROUGH THE NEXT WEEKEND. SOUTHWEST FLOW ALOFT OVER THE WESTERN US WILL REMAIN OVER THE NEXT WEEK. THIS WILL PUT NORTH DAKOTA IN A FAVORABLE POSITION TO RECEIVE MANY UPPER LEVEL SHORT WAVES. WARM...MOIST AIR WILL REMAIN IN PLACE OVER THE NORTHERN PLAINS THROUGH THE NEXT WEEK. THE MODELS ARE INDICATING VERY HIGH CAPE VALUES...MAINLY ACROSS THE JAMES AND RED RIVER VALLEYS THROUGH THE NEXT WEEK...BUT LITTLE TO NO SHEAR. WITH VERY HIGH MOISTURE CONTENT THROUGHOUT THE ATMOSPHERE...VERY HEAVY RAIN IS POSSIBLE IN THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY SUNDAY AND MONDAY SHOULD BE NORTH AND EAST. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL NORTH DAKOTA SUNDAY EVENING AS A COLD FRONT MOVES THROUGH. NORTH DAKOTA WILL REMAIN UNDER THE INFLUENCE OF DIFFLUENCE ALOFT MONDAY AND TUESDAY...HOWEVER WITHOUT ANY DISCERNIBLE WAVE OR ADDITIONAL FORCING...ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT THIS TIME. BY WEDNEDAY AND THURSDAY ANOTHER WAVE IS EXPECTED TO MOVE THROUGH AS A UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL CONUS MOVES EAST. AT THIS TIME THE GFS/ECMWF CONTINUE TO INDICATE SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES SHOULD GENERALLY RANGE FROM THE MID 80S TO LOW 90S THROUGH THE NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1226 PM CDT SAT JUL 11 2015 ISOLD/SCT TSRA EXPECTED MAINLY OVER CENTRAL AND EASTERN NORTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE SEVERE ALONG AND EAST OF A LINE FROM KMOT TO KBIS. LATER TONIGHT...LCL BR POSSIBLE OVER PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST NORTH DAKOTA. OTHERWISE...VFR CONDITIONS EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...JJS LONG TERM...AJ AVIATION...JJS
Hazardous weather outlook, Jul 11, 2:37 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 237 PM CDT SAT JUL 11 2015 NDZ003>005-011>013-020>023-025-034>037-046>048-050-051-121945- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 237 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT WEEK. HEAT INDEX VALUES BETWEEN 95 AND 100 ARE EXPECTED IN THE SOUTHERN JAMES RIVER VALLEY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 1-800-247-0212 OR VIA FACEBOOK OR TWITTER. NDZ001-002-009-010-017>019-031>033-040>045-121945- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 237 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST NORTH DAKOTA. THE CHANCE FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JJS/AJ
In the hours before
Special weather statement, Jul 11, 7:54 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 754 PM CDT SAT JUL 11 2015 NDZ004-005-120145- ROLETTE-BOTTINEAU- 754 PM CDT SAT JUL 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROLETTE AND NORTHEASTERN BOTTINEAU COUNTIES... AT 753 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF BOTTINEAU...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOTTINEAU...DUNSEITH...LAKE METIGOSHE STATE PARK...INTERNATIONAL PEACE GARDEN AND OMEMEE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF YOU ARE ON OR NEAR LAKE METIGOSHE GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL NORTH DAKOTA. LAT...LON 4900 9994 4871 10013 4870 10044 4900 10052 TIME...MOT...LOC 0053Z 190DEG 16KT 4881 10029 MATHEWS
Local storm report, Jul 11, 8:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 5 W INTERNATIONAL PEACE 48.99N 100.17W
07/11/2015 E0.25 INCH ROLETTE ND TRAINED SPOTTER
&&
MMATHEWSLocal storm report, Jul 11, 8:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 6 WSW DUNSEITH 48.77N 100.17W
07/11/2015 E50 MPH ROLETTE ND TRAINED SPOTTER
&&
MMATHEWSSpecial weather statement, Jul 11, 9:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT SAT JUL 11 2015
NDZ004-005-120230-
ROLETTE ND-BOTTINEAU ND-
902 PM CDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROLETTE AND
NORTHEASTERN BOTTINEAU COUNTIES...
AT 901 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF DUNSEITH...OR 15 MILES EAST OF BOTTINEAU...MOVING
NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNSEITH AND INTERNATIONAL PEACE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKE METIGOSHE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL NORTH DAKOTA.
LAT...LON 4900 9994 4879 10002 4883 10029 4892 10030
4893 10031 4899 10031 4900 10032
TIME...MOT...LOC 0201Z 193DEG 24KT 4888 10012
ZHLocal storm report, Jul 11, 9:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 7 WNW DUNSEITH 48.85N 100.19W
07/11/2015 E60 MPH BOTTINEAU ND PUBLIC
SOME SMALL TREE BRANCHES WERE BROKEN OFF
&&
MMATHEWSLocal storm report, Jul 11, 9:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 7 WNW DUNSEITH 48.85N 100.19W
07/11/2015 E1.00 INCH BOTTINEAU ND PUBLIC
NICKEL AND QUARTER SIZED HAIL LASTED FROM 845 TO 855 PM
CDT.
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:07 PM CDT | Special Weather Statement | BIS | Burleigh | 38 min |
| Jul 11, 7:13 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean | 62 min |
| Jul 11, 7:41 PM CDT | Special Weather Statement | BIS | McHenry | 34 min |
| Jul 11, 7:54 PM CDT | Special Weather Statement | BIS | Rolette | 51 min |
| Jul 11, 8:08 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 52 min |
| Jul 11, 9:02 PM CDT | Special Weather Statement | BIS | Rolette | 28 min |
| Jul 11, 10:17 PM CDT | Special Weather Statement | BIS | Rolette | 43 min |
| Jul 11, 10:23 PM CDT | Areal Flood Advisory | BIS | Rolette | 3 hr |
| Jul 11, 10:56 PM CDT | Special Weather Statement | BIS | Rolette | 49 min |
| Jul 12, 6:35 PM CDT | Special Weather Statement | BIS | Bottineau | 25 min |
| Jul 12, 6:50 PM CDT | Special Weather Statement | BIS | McHenry, Pierce | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.